Jump to content
Hallucinogen Persisting Perception Disorder (HPPD) Support Forum
Sign in to follow this  
etardnow

hairloss anyone?

Recommended Posts

my hair is physically thinning and it is falling out easily. I can see where the hair starts to thin and its been about .5 cm ish. I'm only 23 and i dont want to start balding WTF FML. 

 

There is a study that found a link to hairloss and drugs for parkison's treatment.

http://www.sciencedaily.com/releases/2002/03/020312073810.htm

 

 


 

Loss of dopamine causes the nerve cells to fire out of control, leaving people unable to control their movements normally.

In both cases reported, the women had been started on pramipexole and subsequently switched to ropinirole as dopamine therapy. In the first case, the patient's hair loss stopped within two weeks after she switched to ropinirole. The patient noticed new hair growth one month after switching drugs. After a year of treatment on ropinirole, the alopecia has not returned.

In the second instance, the patient experienced hair loss after being given an increased dosage of pramipexole, which she had been receiving for a year. When her dose was reduced back to previous levels, the hair loss continued. In this case, hair loss continued even after she switched to ropinirole. Ropinirole was finally stopped and she was started on carbidopa/levodopa. Within a week, the hair loss stopped and some of her hair grew back over the next six months.

Also when my hppd started and i did a transcranial doppler that showed shrinked vessels and faster bloodflow. I was searching on if this could have something to do with my hairloss and although bloodflow may have an effect on nutrition reaching the hair, another interesting thing i read was that dopamine works as a vasopressor as well.

 

http://www.nature.com/scitable/blog/labcoat-life/dopamine_the_link_between_neuronal

 

 

What do you guys think? should i try to find things that can mess/fix up with my dopamine balance? what could they be?

 

I dont know much about science but yea... Maybe its a big link or maybe its not. dopamine does effect so much. Do you guys think im dopamine deficient of excessive. maybe both due to a never balancing push and pull action? 

  • Upvote 1

Share this post


Link to post
Share on other sites

As I can see this is a quite old thread without any responses, so I'm bumping it due to my recent hair issues.

 

I've been losing probably a 200-300 hairs a day since developing HPPD. I used to have a superthick, shoulder-long hair which is a great deal of my personality.

Went to the barber and made it a bit shorter and thinned it out to relief the scalp. But the hairloss hasn't stopped and I'm about to go mental right now. It feels like I'm turning bold and I'm just 23 years old.

I can actually notice my hair kind of falling apart day after day. I don't have hairloss within the family so it must be caused by something else. I'm already eating super healthy and I'm taking supplements.

 

Has anyone of you experienced this? And what do you think is causing it? I'm not stressed out either as I can't really feel stress or anxiety anymore but damn if I'm going bold too then this story is over.

 

I've been think about the blood flow as my arms and legs easily "fall asleep" post HPPD as well, so I'm definitely having some blood flow issues here, which may be the cause of the hairloss as well.

But what exactly with HPPD downregulates the blood flow? And what can you do about it? I read something about Ginko Biloba but I need I need something stronger and a quicker fix than that.

 

Please help out anyone,

 

Thanks

Share this post


Link to post
Share on other sites

I found a study that shows that basicly all recreational drugs can cause hair loss usually inflicted by the type called "Telogen Effluvium". A normal growing hair has its period of growth between 3-4 years and then goes into resting mode for 3 months, where it usually falls off. If you would shock your brain with any drug, for example what caused my HPPD, it's possible to enter this resting state instantly, which will make you lose around 100-150 hairs a day for 3 months but that should be it.

 

However, if you do have baldness in your family, it's possible that drugs usage will speed up the processes of a permanent hair loss which is caused by the hormone Dihysrotestorone which will fuck you up completely.

I've also done a few MRI:s where the radioactive rays could cause hair loss too.

 

What's strange about it all is that I got a pretty sensitive scalp right now, just by touching it and I'm sure its related to the hairloss. I really hope that this is a case of Telogen Effluvium and not another secret HPPD induced bullshit effect on my health. If it is, I think it would be most likely be about the blood flow or maybe dopamine levels that are too low.

 

Does anyone else got any thoughts on this or noticed similar issues?

Share this post


Link to post
Share on other sites

A few months ago there was a member who reported Rogaine resolved his HPPD for a year or two.  Then it stopped helping.  Seems some sort of hormone related thing can be involved with HPPD.

 

Cellphones can cause hair loss.  My former boss had a big chunk fall out by his ear on his cell-phone-side.  Started using hands-off and it grew back.

Share this post


Link to post
Share on other sites

Interesting Visual. Minioxidil which is the active substance in Rogaine was used to treat high blood pressue by widening blood vessels and opening potassium channels. Possibly an increased blood flow to the brain helped this guy temporarily. I want to see more trials with increasing the blood flow to the brain related to HPPD. Omega-3 is useful for this one and works on the COX-2 inhibitor which should be good for the visual snow. But something stronger should be tried.

Anyone tested high doses of Ginko Biloba with Omega 3? Or even better, proper blood thinners such as Waran?

Share this post


Link to post
Share on other sites

A few months ago there was a member who reported Rogaine resolved his HPPD for a year or two.  Then it stopped helping.  Seems some sort of hormone related thing can be involved with HPPD.

 

Cellphones can cause hair loss.  My former boss had a big chunk fall out by his ear on his cell-phone-side.  Started using hands-off and it grew back.

 

Was this me?  If not, I actually took Finasteride for hair loss, and all my HPPD symptoms were gone within a month.  I was living the best life I'd had in years, but it didn't last long (about 1 year).  Side effects from Finasteride started to become a problem.  I was increasingly retaining water and getting sicker often, plus sexual side effects.  I've researched this a bit, and what I've found is Finasteride has immuno-suppressive properties.  But, the bigger connection I made was through this paper: http://www.ncbi.nlm.nih.gov/pubmed/16834758

 

"Recent preclinical data indicate that the subsequent 3alpha-reduction of DHT, DHP and DHDOC produces steroid metabolites with rapid non-genomic effects on brain function and behavior, primarily via an enhancement of gamma-aminobutyric acid (GABA)ergic inhibitory neurotransmission. Consistent with their ability to enhance the action of GABA at GABA(A) receptors,"

 

I have no doubt the action on the GABA-A receptors was the reason for my improvement.  It's already been discussed that palinopsia arises from disorders of GABAergic transmission.  

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.